Jump to content
Important Survey - Please Participate ×

Anyone tapering benzo while on seroquel


[Go...]

Recommended Posts

Hi Grace,

 

My former pdoc c/t'd me from Seroquel, Lunesta, Adderral, and Lithium, in addition to cutting my Pristiq (Effexor's Big Bad Brother) in half and Klonopin from 2 mg. to 1 mg.  This was all done in one day.  :sick:  I was on high doses of all drugs (and for no good reason).  

 

I got very, very, very ill with the abrupt discontinuance of so many meds and the extremely rapid taper of the Pristiq and Klonopin.

 

Although I am very grateful to not only be alive, but to be myself again, I would never recommend that one taper off of more than 1 medication at a time, starting with the benzo.

 

Benzo first, Z drug second, then Seroquel, then the SNRI/SSRI.  That's how I would do it if I had to all over again.  But, this is merely circumspect.  I am just glad to have the opportunity to have my life back!

 

:) Hugs, Laurie

Link to comment
Share on other sites

Laurie, and I thought that I have been through a lot. Bless your heart. You are an amazing woman and

Im sooooo glad to have you as a Buddie! I'm here for you, we can be there for each other! You are a warrior...amazing.  :)

Link to comment
Share on other sites

Hi Grace,

 

Thank you.  I guess I do qualify as a warrior, but then I think all persons who are withdrawing from benzos and other psych drugs are warriors!  It's amazingly hard work!  But oh, sooooo worth it!  I'm glad to have you as a Buddie, too.  This forum is just filled with so many amazing people like yourself.  I consider myself very fortunate to have found this site!  :) Hugs, Laurie

Link to comment
Share on other sites

Msg in subject

 

Godgrace I did that one time and please be very careful a detox facility weaned me off one time too fast and i got really sick.. Please take it slow and try to wean off one at a time... Oh one more thing never ever break the serequel in have i goes thru your blood stream faster and makes you sicker... doctors do not know this but it is toxic to the body.. take care and good luck

Luv mishi

Link to comment
Share on other sites

If you are considering breaking the pills in pieces taper off, as I did, you might want to check with your pharmacist.  Mine said it was okay to do and I had no problem as mishi did.
Link to comment
Share on other sites

Seroquel comes in immediate release which can be cut without problem or it comes in a time-release formulation (Seroquel XL).  

 

The PI sheet for Seroquel XL specifically warns against cutting tablets.  Too much drug is released into the bloodstream when a time-release tablet is cut.

 

If one is on the immediate release formulation (Seroquel) than it is fine to cut the tablet.  

 

It is my obligation and responsibility to mention that one should follow their physician's instructions.  On the other hand, my former pdoc told me it was perfectly fine to cut Pristiq (time-release) in half.  Bad experience!!  Like Mishi, I experienced a very untoward reaction. :sick:

 

:) All the Best,

Laurie

 

 

Link to comment
Share on other sites

×
×
  • Create New...